Florida, 2021Flash Flood in Florida, November 21, 2021
November 21, 2021 · NWS MLB · 1 event in 1 county or zone
A convergent rain band associated with a coastal trough and near record high precipitable water values caused training of cells within Ft. Pierce and Port St.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A convergent rain band associated with a coastal trough and near record high precipitable water values caused training of cells within Ft. Pierce and Port St. Lucie, prompting localized flash flooding. Rain totals of 6-12 inches occurred, with most of the rain falling in less than 12-hours, and the greatest accumulations happening in less than 6-hours. Many roads were inundated and had to be closed.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Nov 21, 2:40 PM EST, 50 minutes earlier.
Area forecast discussion, Nov 21, 2:40 PM EST, 50 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
240 PM EST Sun Nov 21 2021
.DISCUSSION...
Current...Significant rains ongoing attm across portions of the
Treasure Coast has led to the likelihood of property damage due
to rising water in some flood prone areas of Central St. Lucie co
near the FL Turnpike. Radar indicated and gage rain amounts of
8-10 inches will be possible in some spots before this heavy rain
ceases later this aftn.
A convergent area ascd with the coastal trough has led to very
high local totals across Martin and St. Lucie co since before
daybreak. Coastal and inland rainfall wl continue into evening.
The current forecast shows a slow drawdown of coverage into the
overnight period as the trough pulls further away from the
immediate coast.
Tonight-Monday...PoPs lower to AOB 20 percent NW of I-4. Showers
expected to linger near the Coast tonight, however heavier precip
should reside over the Atlantic, east of the trough axis. Lows
tonight L-M60s across the area. As the low feature departs the
coast some early lower clouds are forecast duringthe pre-dawn
hours, especially northern sites then winds become north early
behind the departing system. Expect drying by afternoon with
highs in the upper 70s to around 80 as skies partially clear.
Monday Night-Wednesday (modified previous)...The rain chances and
much of the precip will diminish by Monday evening, as the front
pushes into southern Florida. A few showers may linger offshore
overnight; however, a reinforcing front will push through the area
on the heels of the original front, further drying the airmass, with
PWATs falling to around 0.5-0.75".
Cooler temperatures and drier air advecting into the region as high
pressure begins to build upstream. Lows Monday night/Tuesday morning
are forecast to reach the upper 40s to mid 50s inland and mid 50s to
low 60s along the coast and near the Treasure Coast. High pressure
over the western Atlantic will cause the frontal system that moved
through previously to stall out over the western Atlantic which will
help produce breezy conditions and hazardous seas through at least
midweek. Dry weather will continue into midweek with temperatures
around 5-10 degrees below normal on Tuesday as highs struggle to top
the mid 60s to low 70s, with a slight warm up to the upper 60s to
mid 70s on Wednesday. Lows overnight will drop into the upper 40s to
low 50s inland with lows closer to the mid 50s to low 60s along the
coast and near the Treasure Coast Tuesday night.
Thursday-Saturday (previous)... High pressure will continue to
influence the region with dry weather persisting into the end of the
week. Although, a few isolated showers can't be ruled out over the
Gulf Stream each day which may also make it's way to the Treasure
Coast at times later this week with weak onshore flow developing by
midweek. Temperatures will gradually increase this week with a
slight increase in high temperatures expected each day with highs
back into the mid-to-upper 70s by late-week.
&&
.AVIATION...
Mixed clouds this evening with rain mainly along the coastal sites
will trend toward some lower stratus development late tonight.
Expect some cig reductions to IFR likely across sites from MLB-
MCO-ISM-SFB-DAB FM 22/09z-13z. Becmg VFR aft 22/15Z with N winds
and drying conditions during Monday.
&&
.MARINE...
Tonight...Improving conditions with reducing winds wl allow for
lowering of advisory incrementally tonight into early Mon, seas
will fall 5-6ft by early Mon. SCA continues for the waters
through 00Z, and for only the offshore/20-60nm legs from 00Z-06Z.
Monday...Boating conditions will gradually improve for a short
time through at least Monday morning with decreasing winds veering
offshore from the west-northwest around 15kts. Seas will diminish
to 3-5ft with up to 6 feet possible offshore through Monday
afternoon. Seas will then become hazardous once again by Monday
evening with passage of the next significant cold front.
Monday Night-Wednesday(modified previous)...Hazardous seas will
persist through midweek, as a strong cold front moves through the
region into Tuesday before stalling over the western Atlantic.
Scattered- to-numerous showers will be possible on Monday with the
potential of producing heavy rainfall and wind gusts up to 40mph
in stronger showers. North-northeast winds 15-25kts will build
seas to 4-8 ft (occasionally higher) nearshore with heights around
8-10ft (occasionally higher) farther offshore (20-60nm).
Thursday-Friday(previous)...Seas will improve into late-week as
high pressure builds over the Southeast. While the period will
remain mostly dry, isolated showers will be possible over the Gulf
Stream. Winds will slacken as the gradient loosens with east-
northeast winds around 8-15kts building seas to 3-5 feet on
Thursday and Friday. However, swells up to 6-7 feet will possible
over the southern offshore Brevard waters and Treasure Coast
waters on Thursday.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 64 77 53 65 / 30 30 10 0
MCO 65 80 55 69 / 30 30 10 0
MLB 66 81 56 70 / 40 40 10 0
VRB 66 80 60 73 / 50 50 10 10
LEE 63 78 52 67 / 30 30 10 0
SFB 64 80 53 67 / 30 30 10 0
ORL 66 80 54 67 / 30 30 10 0
FPR 64 79 59 72 / 50 50 10 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 7 PM EST this evening for Flagler
Beach to Volusia-Brevard County Line 0-20 nm-Sebastian
Inlet to Jupiter Inlet 0-20 nm-Volusia-Brevard County Line
to Sebastian Inlet 0-20 nm.
Small Craft Advisory until 2 AM EST Monday for Flagler Beach to
Volusia-Brevard County Line 20-60 nm-Sebastian Inlet to
Jupiter Inlet 20-60 nm-Volusia-Brevard County Line to
Sebastian Inlet 20-60 nm.
&&
SHORT TERM...Pendergrast
LONG TERM....Leahy
AVIATION...PendergrastHazardous weather outlook, Nov 21, 5:01 AM EST, 10 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
501 AM EST Sun Nov 21 2021
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-220000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
501 AM EST Sun Nov 21 2021
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
.WIND AND SEA IMPACT...
East-northeast winds of around 20 knots will continue to produce
seas of 6 to 8 feet near shore and 9 to 10 feet well offshore.
A Small Craft Advisory continues for all of the local Atlantic
waters.
.RIP CURRENT IMPACT...
A High Risk of potentially life-threatening rip currents continues
at the central Florida Atlantic beaches. While rip currents will
be present all day, the threat will be highest between 12 noon and
6 PM due to tidal effects. Additionally, rough pounding surf with
large breaking waves of 5 to 6 feet will also continue. Entering
the surf is strongly discouraged due to the dangerous surf and rip
current conditions.
.THUNDERSTORM IMPACT...
A few lightning storms will be possible today offshore the Space
and Treasure Coasts, and over land areas south of Melbourne and
Kenansville, which could produce wind gusts of 30 to 40 mph and
torrential downpours. Move indoors to safety if skies look
threatening, or you hear thunder.
.FLOOD IMPACT...
Rainfall amounts of 1 to 3 inches will be possible in persistent
heavy showers over the Treasure Coast Counties of Indian River,
Saint Lucie and Martin today. this may cause ponding of water on
roads and other poorly drained urban and low lying areas.
.MARINE THUNDERSTORM GUST IMPACT...
A few gusty showers or storms could produce wind gusts to 35 knots
over the local Atlantic waters, Intracoastal Waterway and inland
lakes from Brevard County southward today. Boaters should watch for
fast moving showers or isolated storms approaching rapidly from the
east today.
.RIVER FLOOD IMPACT...
The Saint Johns River at Astor is forecast to remain in Action
Stage this week. There is the possibility of the river at Astor
rising back above Flood Stage Tuesday and Wednesday due to strong
northerly winds behind a cold front which will sweep through
central Florida Monday night.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
Winds and seas will become hazardous for small craft operation
once again late Monday night through the wednesday due to strong
north to northeast winds and building seas behind a strong cold
front which will sweep across the local Atlantic Monday night.
Rough, choppy surf will likely redevelop along area beaches. The
rip current threat will be Moderate Monday and could become high
through mid week.
Behind Monday night's strong cold front lows will dip into the
40s and lower 50s across much of the region early Tuesday and
Wednesday mornings.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.
Cristaldi
In the hours before
Local storm report, Nov 21, 10:33 AM EST, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
1033 AM EST SUN NOV 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 AM HEAVY RAIN 3 N PORT SAINT LUCIE 27.33N 80.35W
11/21/2021 M4.42 INCH St. Lucie FL MESONET
WEATHER UNDERGROUND SITE KFLPORTS284 IN NORTH PORT SAINT
LUCIE MEASURED RAINFALL TODAY. SEVERAL LOCATIONS IN THE
IMMEDIATE AREA ALSO REPORTED OVER 4 INCHES.
&&
JCPLocal storm report, Nov 21, 3:05 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
305 PM EST SUN NOV 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM FLASH FLOOD 4 NNE PORT SAINT LUCIE 27.34N 80.33W
11/21/2021 St. Lucie FL PUBLIC
PUBLIC REPORTS ROAD COMPLETELY UNDERWATER AT THE
INTERSECTION OF OLEANDER AVE AND ASH STREET IN PSL. WATER
IS UP TO THE FRONT OF SEVERAL HOMES.
0250 PM FLASH FLOOD 4 NNE PORT SAINT LUCIE 27.33N 80.32W
11/21/2021 St. Lucie FL LAW ENFORCEMENT
PORT ST. LUCIE PD REPORTS SOUTHBOUND US-1 AT PRIMA VISTA
BOULEVARD IS CLOSED DUE TO FLOODING.
0250 PM FLASH FLOOD 4 NNE PORT SAINT LUCIE 27.34N 80.34W
11/21/2021 St. Lucie FL LAW ENFORCEMENT
PORT ST. LUCIE POLICE DEPARTMENT REPORTS WATER
APPROACHING HOMES IN THE 500 BLOCK OF OLEANDER AVE.
&&
JCLocal storm report, Nov 21, 3:09 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
309 PM EST SUN NOV 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM FLOOD 5 NNE PORT SAINT LUCIE 27.34N 80.33W
11/21/2021 St. Lucie FL LAW ENFORCEMENT
PORT ST. LUCIE PD REPORTS FLOODING ACROSS THE ROAD AT
US-1 AND KITTERMAN RD.
&&
CLFlash Flood, St. Lucie
- When
- November 21, 3:30 PM EST to 6:30 PM EST
- Where
- St. Lucie County, 3.67 mi WNW of White City to 0.89 mi SW of White City
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 27.382, -80.388
Extreme rainfall, with totals of 6-12 inches fell in less than 12 hours, with much of the rain occurring in less than 6-hours. Numerous roadways in Port St. Lucie, White City and adjacent Ft. Pierce South experienced rapid inundation, resulting in stalled cars and blocked roads. Numerous roads were closed with water approaching several homes. Water accumulated to heights of 2.5 to 3 feet near Kitterman Road and U.S. Highway 1 (Port St. Lucie) and Gopher Ridge Road (White City). The highest rain measurement was 11.40 inches from a Weather Underground mesonet site located 4 miles north of Port St. Lucie.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in California, November 21 to 22, 2021$80,000 · 8 events
- Winter Weather in Michigan, November 21 to 22, 20213 events
- Hail in Arkansas, November 21, 20211.25 in hail · 3 events
- Marine High Wind in Lake Superior, November 21 to 22, 202159 kt wind · 3 events
- High Wind in Michigan, November 21, 202159 kt wind · 3 events
- High Wind in Wyoming, November 21 to 22, 202161 kt wind · 3 events
- High Wind in California, November 21, 202161 kt wind · 2 events
- Winter Storm in Michigan, November 21 to 23, 20212 events
- Hail in Arkansas, November 21, 20210.88 in hail · 1 event
- Marine Thunderstorm Wind in South Atlantic Coastal Waters, November 21, 20211 event
- Strong Wind in Wisconsin, November 21, 2021$1,000 · 1 event
- Marine High Wind in Lake Michigan, November 21, 202151 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 989732.